MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CX01B
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.Pre-op diagnosis of patient was compression fracture.It was reported that the cement delivery system (cds) malfunctioned, as the cement did not advance into the body despite repeated attempts.It was kept pumping the handle of the gun but there was no advancement of the cement and noticed that saline was dripping and then the bag exploded inside the gun and water went everywhere.This necessitated the replacement of the gun.Additionally, the cement was described as too viscous, not doughy or homogenous prior to delivery, and subsequently hardened too quickly, causing further procedural delays.A new batch of cement was mixed, but it also hardened immediately, requiring another batch to be prepared.Procedure/technique performed was kyphoplasty.The procedure was ultimately completed successfully using a new product.The level planned to treat was t12.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of part # cx01b ; lot # 0012536389 visual inspection confirmed the cement in the mixer has dried up.Most of the cement has been dispersed in the cartridges.Unable to determine viscosity of cement at the time of use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON® XPEDE¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21330825
Report Number1030489-2025-00625
Device Sequence Number8620861
Product Code NDN
UDI-Device Identifier00643169097797
UDI-Public00643169097797
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX01B
Device Catalogue NumberCX01B
Device Lot Number0012536389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer04/19/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale